MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP TOTAL HCG (THCG)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP TOTAL HCG (THCG)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported observation of elevated advia centaur xp total hcg (thcg) results were obtained on a patient sample when using reagent lot# 285, which were discordant relative to repeat testing with an alternate method.The initial result was reported to the physician(s).The same sample was repeated on the original analyzer, and obtained a similar elevated result.The sample was tested on an alternate test method and a lower (negative) result obtained which was considered correct and reported to the physician(s).For troubleshooting purposes, the sample was recentrifuged and tested on the original analyzer and again obtained an elevated result.The sample was then treated in the hbt tube and obtained a lower (negative) result.There are no known reports of delay, patient intervention, or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
A customer from outside the united states (ous) reported observation of elevated advia centaur xp total hcg (thcg) results on a patient sample which were discordant relative to repeat testing.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating this issue.
 
Additional Manufacturer Narrative
Mdr was initially filed on 27-jun-2025.Additional information (05-aug-2025): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states (ous) reported observation of elevated advia centaur xp total hcg (thcg) results on a patient sample, which were discordant relative to repeat testing.Siemens evaluated the instrument data and the information provided by the customer.Reagent issues were ruled out based on qc recovering within acceptable ranges, and no issues were reported with other patient samples.As part of troubleshooting, the patient sample was pretreated with an heterophilic blocking tube (hbt) which indicated the presence of heterophilic interference.The assay's instructions for use (ifu) states the following, under the limitation section: erroneous results due to interference are repeatable over time.Persistent serum thcg results in the range of 10 to 100 miu/ml (more typically 10 to 50 miu/ml) over several months suggests that the patient's blood may contain an interfering substance and produce erroneous results.Identified sources of interference that have the potential to bind to and interfere with any component of the assay include plasma components (clotting factors), serum proteins (such as rheumatoid factor), heterophile and anti-animal antibodies (such as anti-mouse, anti-rabbit, anti-goat), anti-idiotype antibodies.Interference can also be caused by drugs and drug metabolites, cross-reacting substances.Based on the available information, the cause of the discordant result was consistent with a sample specific interferent.A product problem has not been identified.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR XP TOTAL HCG (THCG)
Common Device Name
ADVIA CENTAUR XP TOTAL HCG (THCG)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22344211
Report Number1219913-2025-00125
Device Sequence Number4799018
Product Code DHA
UDI-Device Identifier00630414505176
UDI-Public(01)00630414505176(10)90851363(17)251124
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number90851363
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale